Jump to content
Important Survey - Please Participate ×

Ativan WD - Horrible Emotional Crash Every Morning


[Dr...]

Recommended Posts

My Ativan dose times are 9am, 2pm, and 7pm, with Trazodone at night to hold me over.  But Trazodone doesn't last long enough to pull me through and I wake up in the morning with horrible toxic emotions, like "I hate who I am, I can't do this, I've ruined my health and my life and I want to give up".

 

This aspect has come and gone over the last 5 years, but lately it's been fierce over the last month or so.

 

Every morning I go through this from about 7am to 11am.  To be honest it's really traumatizing and part of me wants to consider my PsyD's suggestion of substituting my last ativan dose for a longer acting benzo like klonopin, however, I'm even more worried doing so would make my situation even worse in the long run.  I've tried spacing out my doses more, but then I'm just super uncomfortable during the day when I need to be productive.

 

Has anyone else had these emotional-crash-mornings, and did you find a solution/technique to manage them?

Link to comment
Share on other sites

Maybe because your last dose is so early. You're taking them every 5 hours n then all the sudden after 7pm n 9 am thats 14 hours without it. Im on Ativan n was having schedule problem withdrawal really bad but ever since i spaced them out at 3 times a day every 7 hours im starting to feel a little better. But im not on trazedone. I hope you feel better. Ask your doctor for a better schedule maybe it'll help like it did me.
Link to comment
Share on other sites

Agree with Letty73- Likely inter dose withdrawal due to the 14 hours between last and first. Could you change times? 6am, 2pm, and 10pm would be q8h.

 

It's been my experience with two tapers that waking in the morning always has a flurry of symptoms. I might get vertigo, sweat/chills, tremors, nausea. Usually intense for a short time (45minutes), but would gradually ease off. As I got further along each taper, the AM "bump" tended to be less intense and didn't last as long.

 

About 3-4AM humans naturally get a sudden release in cortisol to prepare you for being active in daylight hours. Cortisol can become excessive with prolonged stressors. In order for this normal AM cortisol rise to happen, you must have adequate amounts of T3 (active thyroid) present.  Thyroid levels take a beating from withdrawal. Thyroid hormone has a natural sedating effect through GABA receptors.

 

Drops in blood sugar during sleep can turn on the adrenals. Just before waking, the body initiates things and low sugar can happen. Glutamate, the foil of GABA, rises when GABA is low like WD. Glutamate messes with the insulin cells in the pancreas.  A light protein snack with some carb like crackers and peanut butter at bedtime might help.

 

Good luck.

Link to comment
Share on other sites

Thanks Letty.  I'm considering that.

 

Hohhot, I'm constantly amazed with how educated people are on this site.  Thank you for your insight.  And yes, I think I've noticed that a little bit of protein before bed may help.  I'll keep it up and see if it improves things.

 

 

Link to comment
Share on other sites

You're welcome. I hope it works for you. It took me about a week for my body to get used to it but it really helped. Good luck.
Link to comment
Share on other sites

My mornings are the same, and I’m on Klonipin.  It’s horrible.  I have the same thoughts and symptoms.  The Klonipin only helped me for about 2 months, then the mornings came back.  I would try to stick with what you’re on.  I hope the suggestions of spacing your doses out helps.  Even though K has a longer half-life, I still get inter-dose withdrawal.

Best to you!

Kiki

Link to comment
Share on other sites

Thanks Kiki.  This am I had my first relatively good morning in a while (no crash).  I’ve had some intentional and not intentional fluctuations in my dosage over the past month and I think it contributed to my horrid mornings. I hope my body starts to stabilize now that I’m on a DLMT rather than trying to cut a crumbly .06 gram pill that’s too light to weigh.

 

You’ll be in my prayers tonight that your crashes end and you start to stabilize. 

 

Link to comment
Share on other sites

Waking up is terrible for me. BUT I read somewhere on this site not too long ago (I wish I could remember what thread it was) that when you awaken your body releases a rush of adrenaline and maybe cortisol. I hope knowing what it is helps!!!
Link to comment
Share on other sites

twitchtarantula, yes. Hohhot made this helpful comment

 

 

About 3-4AM humans naturally get a sudden release in cortisol to prepare you for being active in daylight hours. Cortisol can become excessive with prolonged stressors. In order for this normal AM cortisol rise to happen, you must have adequate amounts of T3 (active thyroid) present.  Thyroid levels take a beating from withdrawal. Thyroid hormone has a natural sedating effect through GABA receptors.

 

Drops in blood sugar during sleep can turn on the adrenals. Just before waking, the body initiates things and low sugar can happen. Glutamate, the foil of GABA, rises when GABA is low like WD. Glutamate messes with the insulin cells in the pancreas.  A light protein snack with some carb like crackers and peanut butter at bedtime might help.

 

Good luck.

Link to comment
Share on other sites

Glad to hear that, DrugFreeGoals! I appreciate the prayers, too :smitten: I pray for everyone on this site every night.  This is one heck of a journey! :(
Link to comment
Share on other sites

7am-11am? Assuming you work normal hours and not graveyard that would be when you wake up yes?

 

I liked trazadone when i first had it prescribed and then i cut it about 2 months later when i realized i was on so many pills.

 

Fast forward like 5 years and I tried trazadone last year, but kicked it after night 1 because i woke up feeling the same emotional withdrawal as if i had drank heavily the night before. My negative self talk is right in line with that.

 

Not sure if it is combined side effects for you or the trazadone itself.

 

Hang in there!

 

 

Link to comment
Share on other sites

×
×
  • Create New...